MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a patient reported via phone that he experienced pain and ongoing swelling of the left knee after an mcl reconstruction procedure on (b)(6) 2024, during which an unknown 5.5mm swivelock anchor, an unknown fibertak anchor, and a cadaveric mcl ligament for the graft reconstruction were implanted.It could not be confirmed if the cadaveric mcl ligament was an arthrex product.The patient started to experience immense pain after the procedure and swelling in the left leg around the knee area.The surgeon provided pain medication for 2 weeks.Even after 7 months of physical therapy, the knee continues to randomly swell.The patient obtained two second opinions at the same facility and was told these symptoms were to be expected.The patient stated that he may sue the doctor and is contemplating a knee replacement procedure.He experiences the pain mostly around the area where the swivelock anchor was implanted at the top of the knee, not where the fibertak anchor was located at the bottom of the knee.The patient is looking for the material composition of the unknown implants and will undergo orthopedic allergy testing.On (b)(6) 2025, the patient provided the following additional information via phone and email: during the procedure, the following implants were implanted, and nothing was explanted: qty.(b)(4) of an ar-2323bcc suture anchor biocomposite swivelock c, an ar-3740sp double loaded knotless knee fibertak anchor, and an ar-1662bc suture anchor, swivelock biocomposite.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The failed device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional details from the field, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is a patient-specific event, specifically allergic-type reactions.Directions for use dfu-0087-eor4_fmt_en.Corkscrew®, pushlock®, and swivelock® suture anchors.D.Adverse effects 2.Foreign body reactions.3.Bioabsorbable only: allergic-type reactions to pla (poly lactic acid) materials (plla (poly-l-lactic acid), pldla (poly-l-d-lactic acid)) have been reported.These reactions have sometimes necessitated the removal of the implant.Patient sensitivity to device materials must be considered prior to implantation.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22608992
Report Number1220246-2025-03084
Device Sequence Number9539405
Product Code MAI
UDI-Device Identifier00888867026728
UDI-Public(01)00888867026728(11)230418(17)270331(10)15082154
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K203495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Device Catalogue NumberAR-2323BCC
Device Lot Number15082154
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown